Folner sets of alternate directed groups
Annales de l'Institut Fourier, Volume 64 (2014) no. 3, p. 1109-1130
An explicit family of Folner sets is constructed for some directed groups acting on a rooted tree of sublogarithmic valency by alternate permutations. In the case of bounded valency, these groups were known to be amenable by probabilistic methods. The present construction provides a new and independent proof of amenability, using neither random walks, nor word length.
On construit une famille explicite d’ensembles de Folner pour certains groupes dirigés agissant sur des arbres enracinés à valence sous-logarithmique par des permutations alternées. Dans le cas d’arbres à valence bornée, la moyennabilité de ces groupes avait déjà été prouvée au moyen de techniques probabilistes. La construction présentée ici fournit une nouvelle preuve, n’utilisant ni marches aléatoires, ni longueur des mots.
Received : 2012-07-02
Revised : 2013-04-16
Accepted : 2013-09-03
Classification:  20E08,  20F65,  43A00
Keywords: Groups acting on rooted trees, directed groups, bounded automata groups, Folner sets, amenability
@article{AIF_2014__64_3_1109_0,
     author = {Brieussel, J\'er\'emie},
     title = {Folner sets of alternate directed groups},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {64},
     number = {3},
     year = {2014},
     pages = {1109-1130},
     zbl = {06387302},
     mrnumber = {3330165},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2014__64_3_1109_0}
}
Folner sets of alternate directed groups. Annales de l'Institut Fourier, Volume 64 (2014) no. 3, pp. 1109-1130. https://aif.centre-mersenne.org/item/AIF_2014__64_3_1109_0/

[1] Aleshin, S. Finite automata and Burnside’s problem for periodic groups, Math. Notes, Tome 11 (1972), pp. 199-203 | Zbl 0253.20049

[2] Amir, Gideon; Angel, Omer; Virág, Bálint Amenability of linear-activity automaton groups, J. Eur. Math. Soc. (JEMS), Tome 15 (2013) no. 3, pp. 705-730 | MR 3085088 | Zbl 1277.37019

[3] Bartholdi, Laurent; Kaimanovich, Vadim A.; Nekrashevych, Volodymyr V. On amenability of automata groups, Duke Math. J., Tome 154 (2010) no. 3, pp. 575-598 | MR 2730578 | Zbl 1268.20026

[4] Bartholdi, Laurent; Virág, Bálint Amenability via random walks, Duke Math. J., Tome 130 (2005) no. 1, pp. 39-56 | MR 2176547 | Zbl 1104.43002

[5] Brieussel, Jérémie Growth behaviors in the range e r α (Preprint arXiv: 1107.1632 to appear in Afrika Matematika)

[6] Brieussel, Jérémie Amenability and non-uniform growth of some directed automorphism groups of a rooted tree, Math. Z., Tome 263 (2009) no. 2, pp. 265-293 | MR 2534118 | Zbl 1227.43001

[7] Brieussel, Jérémie Behaviors of entropy on finitely generated groups, Ann. Probab., Tome 41 (2013) no. 6, pp. 4116-4161 | MR 3161471 | Zbl 1280.05123

[8] Erschler, Anna Isoperimetry for wreath products of Markov chains and multiplicity of selfintersections of random walks, Probab. Theory Related Fields, Tome 136 (2006) no. 4, pp. 560-586 | MR 2257136 | Zbl 1105.60009

[9] Følner, Erling On groups with full Banach mean value, Math. Scand., Tome 3 (1955), pp. 243-254 | MR 79220 | Zbl 0067.01203

[10] Grigorchuk, R. I. Degrees of growth of finitely generated groups and the theory of invariant means, Izv. Akad. Nauk SSSR Ser. Mat., Tome 48 (1984) no. 5, pp. 939-985 | MR 764305 | Zbl 0583.20023

[11] GrigorʼYan, Alexander Heat kernel upper bounds on a complete non-compact manifold, Rev. Mat. Iberoamericana, Tome 10 (1994) no. 2, pp. 395-452 | Zbl 0810.58040

[12] Gromov, Mikhael Groups of polynomial growth and expanding maps, Inst. Hautes Études Sci. Publ. Math. (1981) no. 53, pp. 53-73 | Numdam | MR 623534 | Zbl 0474.20018

[13] Kaĭmanovich, V. A.; Vershik, A. M. Random walks on discrete groups: boundary and entropy, Ann. Probab., Tome 11 (1983) no. 3, pp. 457-490 | MR 704539 | Zbl 0641.60009

[14] Kesten, Harry Full Banach mean values on countable groups, Math. Scand., Tome 7 (1959), pp. 146-156 | MR 112053 | Zbl 0092.26704

[15] Neumann, Peter M. Some questions of Edjvet and Pride about infinite groups, Illinois J. Math., Tome 30 (1986) no. 2, pp. 301-316 | MR 840129 | Zbl 0598.20029

[16] Pansu, Pierre Croissance des boules et des géodésiques fermées dans les nilvariétés, Ergodic Theory Dynam. Systems, Tome 3 (1983) no. 3, pp. 415-445 | MR 741395 | Zbl 0509.53040

[17] Pittet, Ch.; Saloff-Coste, L. Random walks on finite rank solvable groups, J. Eur. Math. Soc. (JEMS), Tome 5 (2003) no. 4, pp. 313-342 | MR 2017850 | Zbl 1057.20026

[18] Wilson, John S. Further groups that do not have uniformly exponential growth, J. Algebra, Tome 279 (2004) no. 1, pp. 292-301 | MR 2078400 | Zbl 1133.20034

[19] Wilson, John S. On exponential growth and uniformly exponential growth for groups, Invent. Math., Tome 155 (2004) no. 2, pp. 287-303 | MR 2031429 | Zbl 1065.20054